Can removing kidney stones cause frequent urination?
A month ago or so, I had uteroscopy to remove several kidney stones that had been giving me grief. The procedure seemed to go fine, and I thought all was well - but now I've noticed that I have to urinate more frequently than I ever have before. Could this be a side effect of the surgery I wasn't warned about? Is it permanent?
Ureteroscopy is a procedure in which a tube is passed into the ureter, which runs between the kidneys and the bladder, to remove stones or other debris. The procedure is usually well tolerated, but occasionally there are side effects. The doctors who are best qualified to discuss this with you include your primary care doctor or the urologist who performed the procedure. It is unlikely that removing kidney stones would cause on increase in the amount of urine, unless there was an emergency situation wear the stones were actually blocking off the flow of urine from the kidney. It does not sound like this was your situation. Therefore, it is more likely that there has been some irritation of the bladder and ureter from the procedure, which can cause cramping and the sensation of needing to urinate frequently. Especially if there is blood in the urine, this is something that should be discussed with your urologist soon. Another possibility is that you have a post-procedure urine infection. This can be ruled out by a series of simple tests that can be performed by your doctor. As always, the diagnosis and the management of your specific condition will require a physical examination by your personal physician. Scheduling an appointment with your urologist or primary care doctor is highly recommended.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- can i use an occasional levitra 20mg with daily cialis
- What causes erectile disfunction in young men?
- When should a man start getting his prostate checked?
- Sometimes I feel moving and swishing in my testicles. What could this be?
- Can a kidney stone cause stomach problems, i.e., nausea, constipation, gas?
Need More Info?